Articles | Volume 23, issue 4
Nonlin. Processes Geophys., 23, 285–305, 2016
https://doi.org/10.5194/npg-23-285-2016
Nonlin. Processes Geophys., 23, 285–305, 2016
https://doi.org/10.5194/npg-23-285-2016

Research article 18 Aug 2016

Research article | 18 Aug 2016

Limiting amplitudes of fully nonlinear interfacial tides and solitons

Borja Aguiar-González and Theo Gerkema

Viewed

Total article views: 1,981 (including HTML, PDF, and XML)
HTML PDF XML Total BibTeX EndNote
1,240 565 176 1,981 144 176
  • HTML: 1,240
  • PDF: 565
  • XML: 176
  • Total: 1,981
  • BibTeX: 144
  • EndNote: 176
Views and downloads (calculated since 19 Jan 2016)
Cumulative views and downloads (calculated since 19 Jan 2016)
Latest update: 26 Oct 2021
Download
Short summary
We derive a new two-fluid layer model consisting of forced rotation-modified Boussinesq equations for studying the limiting amplitudes of tidally generated fully nonlinear, weakly nonhydrostatic dispersive interfacial tides and solitons. Numerical solutions show that solitons attain in some cases a limiting table-shaped form, but may also be limited well below that state by saturation of the underlying quasi-linear internal tide under increasing barotropic forcing.